Hail, Wheeler
- When
- May 24, 2:38 PM CST
- Where
- Wheeler County, 14 mi NE of Bartlett
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.033, -98.350
4 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at May 24, 2:37 PM CST, 1 minute earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 337 PM CDT TUE MAY 24 2005 .DISCUSSION... MODELS IN FAIR AGREEMENT IN THE NEAR TERM. WILL USE A BLEND FOR FORECAST. MAIN CONCERN IS SEVERE WX THIS EVENING. BEST DYNAMICS OVER SOUTHWEST ZONES...CAPES 3500 J/KG SB LIS -8 TO -10 LITTLE TO NO CINH. NOT MUCH SHEAR AT THE MOMENT. MC COOK PROFILER NOT PROMISING FOR SHEAR. STORM MOTION NEGLIGIBLE IN SOUNDING. IR HAS WAVE MOVING IN FROM WEST VCTY CYS. SURFACE BOUNDARY BECOMING MORE DIFFUSE WITH DAYTIME HEATING BUT WITH IR AND SURFACE OBS LIES SOMEWHERE FROM KONL-KMCK-KAKO. SHOULD SEE RAPID DEVELOPMENT OVER SOUTHWEST LATE THIS AFTERNOON EARLY EVENING AS WAVE APPROACHES FROM WEST. HAVE GONE LIKELY SOUTHWEST EARLY ON THEN SHIFT NORTH AS COLD FRONT SURGES SOUTH OVERNIGHT. STEERING WINDS LIGHT AND PWS UP AROUND 130% OF NORMAL. HAVE GONE WITH A BLEND FOR WEDNESDAY AS GFS NOT IN A HURRY TO MOVE FRONT OUT. TEMPERATURES CUT BACK ON WED AND THURSDAY WITH COOLER AIR MOVING IN. EXTENDED FORECAST FRIDAY THROUGH TUESDAY BROAD TROUGH AT H5 JUST NORTH OF WINNIPEG CONTINUES TO INFLUENCE CENTRAL AND NORTHERN PLAINS WEATHER PATTERN. SURFACE HIGH PRESSURE OVER FORECAST AREA ON FRIDAY WITH SLIGHTLY BELOW NORMAL TEMPERATURES STATIONARY BOUNDARY TO THE SOUTH INTO KS AND SURFACE HIGH PRESSURE SHOULD KEEP FORECAST AREA DRY. LEE SIDE TROUGH DEVELOPING SATURDAY IN RESPONSE TO H5 WAVE MOVING INTO PAC NORTHWEST. CHANCE FOR TSRA TO DEVELOP SATURDAY EVENING AS BOUNDARY OVER KANSAS DRIFTS NORTH AND SURFACE LOW DEVELOPS OVER NORTHEAST CO. MOISTURE LIMITED WITH CONVECTION ALONG GULF COAST. LOW DEEPENS ON SUNDAY WITH SCHC RETAINED FOR SUNDAY AND SUNDAY NIGHT. SURFACE LOW MOVES INTO SOUTHERN PLAINS SUNDAY NIGHT WITH PLACEMENT OF BOUNDARY KEY FOR CONVECTION. HAVE RETAINED SCHC THROUGH TUESDAY WITH NEAR ZONAL FLOW AND SERIES OF WEAK WAVES MOVING THROUGH THE PLAINS...WITH NEAR NORMAL TEMPERATURES FOR SEASON. && .LBF WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH UNTIL 11PM CDT NEZ006>010-024>029-036>038-057>059-069>071. && POWER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 300 PM CDT TUE MAY 24 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-251030- ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE- EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE- HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE- LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE- WESTERN CHERRY NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 300 PM CDT TUE MAY 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE THROUGHOUT THE OUTLOOK UNTIL MIDNIGHT CDT. A MODERATE THREAT EXISTS ACROSS THE FAR SOUTHWEST TO INCLUDE PORTION OF SOUTHWEST CHASE COUNTY. WHILE LARGE HAIL WILL LIKELY OCCUR AS THE THUNDERSTORMS DEVELOP...INCREASING SHEAR ACROSS THE FAR SOUTHWEST WILL MAKE ISOLATED TORNADOES POSSIBLE EARLY WITH SUPERCELLS THAT DO DEVELOP OR MOVE SOUTHEAST INTO THE AREA. HIGH PRECIPITABLE WATER RATIOS WILL ALSO MAKE POSSIBLE THE THREAT FOR HEAVY RAINFALL AS STORMS DEVELOP AND MOVE ACROSS WESTERN AND NORTH CENTRAL NEBRASKA TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED UNTIL MIDNIGHT CDT. KECK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 336 PM CDT TUE MAY 24 2005 NEZ006>010-024>029-036>038-057>059-069>071-250400- BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-FRONTIER NE- GARFIELD NE-HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE- LINCOLN NE-LOGAN NE-LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE- THOMAS NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...BASSETT...BREWSTER... BROKEN BOW...BURWELL...CURTIS...GRANT...HAYES CENTER...IMPERIAL... MULLEN...NORTH PLATTE...ONEILL...OGALLALA...SPENCER...SPRINGVIEW... STAPLETON...TAYLOR...THEDFORD AND TRYON 336 PM CDT TUE MAY 24 2005 A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 11 PM CDT (10 PM MDT) FOR A LARGE PART OF NORTH CENTRAL THROUGH SOUTHWEST NEBRASKA. THE NORTH CENTRAL THROUGH SOUTHWEST NEBRASKA COUNTIES INCLUDED IN THE WATCH ARE KEYA PAHA...BOYD...HOLT...ROCK...BROWN...HOOKER... THOMAS...BLAINE...LOUP...GARFIELD...WHEELER...CUSTER...LOGAN... MCPHERSON...KEITH...PERKINS...LINCOLN...FRONTIER...HAYES AND CHASE COUNTIES. SPRINGER
The Omaha radar (KOAX), 183 km away, was scanning. The volume nearest the first event began at 20:39 UTC.
4 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5447074, 5447075, 5447076, 5447077.